EconPapers    
Economics at your fingertips  
 

Portfolio Optimization with Risk Control by Stochastic Dominance Constraints

Darinka Dentcheva and Andrzej Ruszczyński ()
Additional contact information
Andrzej Ruszczyński: Rutgers University

Chapter Chapter 9 in Stochastic Programming, 2010, pp 189-211 from Springer

Abstract: Abstract For the problem of constructing a portfolio of finitely many assets whose return rates are described by a discrete joint distribution, we discuss an approach based on stochastic dominance. The portfolio return rate in this model is required to stochastically dominate a random benchmark, such as an index, or reference portfolio return. We formulate optimality conditions and duality relations for these models and construct equivalent optimization models with utility functions and law invariant coherent measures of risk. Two different formulations of the stochastic dominance constraint–primal and inverse–lead to two dual problems which involve von Neuman–Morgenstern utility functions for the primal formulation and rank dependent (or dual) utility functions for the inverse formulation. We also analyze relations of this approach to value at risk and conditional value at risk. Numerical illustration is provided.

Keywords: Utility Function; Return Rate; Stochastic Dominance; Portfolio Optimization Problem; Benchmark Portfolio (search for similar items in EconPapers)
Date: 2010
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:isochp:978-1-4419-1642-6_9

Ordering information: This item can be ordered from
http://www.springer.com/9781441916426

DOI: 10.1007/978-1-4419-1642-6_9

Access Statistics for this chapter

More chapters in International Series in Operations Research & Management Science from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:isochp:978-1-4419-1642-6_9